Alert archive / Minnesota / Red Flag Warnings in 2016
Red Flag Warning 7, NWS Duluth, MN
NWS Duluth, MN issued this red flag warning at May 22, 2016, 3:32 AM CDT for 8 counties in Minnesota. It took effect at May 22, 2016, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 22, 2016, 3:32 AM CDT (08:32 UTC)
- In effect from
- May 22, 2016, 12:00 PM CDT
- Expired
- May 22, 2016, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Duluth, MN
Counties Aitkin County, MN, Carlton County, MN, Cass County, MN, Cook County, MN, Itasca County, MN, Koochiching County, MN, Lake County, MN, Saint Louis County, MN
The radar
The Duluth radar (KDLH), 72 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 8.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3148 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
457 WWUS83 KDLH 220832 RFWDLH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 332 AM CDT SUN MAY 22 2016 ...CRITICAL FIRE WEATHER CONDITIONS ACROSS NORTHEAST MINNESOTA TODAY... .THE WARM AND DRY WEATHER PATTERN WILL CONTINUE ACROSS NORTHEAST MINNESOTA TODAY...WITH TEMPERATURES CLIMBING TO TO UPPER 70S AND LOW 80S. GUSTY SOUTHERLY FLOW WILL DEVELOP BY THIS AFTERNOON. THE COMBINATION OF DRY VEGETATION...LOW HUMIDITY...AND GUSTY WINDS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF NORTHEAST MINNESOTA NEAR AND NORTH OF HIGHWAY 2 THIS AFTERNOON THROUGH EARLY EVENING. MNZ010>012-018-019-026-035-037-221645- /O.NEW.KDLH.FW.W.0007.160522T1700Z-160523T0000Z/ KOOCHICHING-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTH ITASCA-CENTRAL ST. LOUIS-SOUTH ITASCA-NORTHERN AITKIN- CARLTON/SOUTH ST. LOUIS- 332 AM CDT SUN MAY 22 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR FOR GUSTY WINDS AND VERY DRY CONDITIONS... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND VERY DRY CONDITIONS...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. * AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 010...011... 012...018...019...026...035 AND 037. * WINDS...SOUTH 10 TO 20 MPH WITH GUSTS TO AROUND 25 MPH. * RELATIVE HUMIDITY...20 TO 25 PERCENT. * TEMPERATURES...UPPER 70S TO LOW 80S. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ G2
5 follow-up statements
629 WWUS83 KDLH 221023 AAA RFWDLH URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE DULUTH MN 523 AM CDT SUN MAY 22 2016 ...CRITICAL FIRE WEATHER CONDITIONS ACROSS NORTHEAST MINNESOTA TODAY... .THE WARM AND DRY WEATHER PATTERN WILL CONTINUE ACROSS NORTHEAST MINNESOTA TODAY...WITH TEMPERATURES CLIMBING TO TO UPPER 70S AND LOW 80S. GUSTY SOUTHERLY FLOW WILL DEVELOP BY THIS AFTERNOON. THE COMBINATION OF DRY VEGETATION...LOW HUMIDITY...AND GUSTY WINDS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF NORTHEAST MINNESOTA NEAR AND NORTH OF HIGHWAY 2 THIS AFTERNOON THROUGH EARLY EVENING. MNZ025-221830- /O.EXA.KDLH.FW.W.0007.160522T1700Z-160523T0000Z/ NORTH CASS- 523 AM CDT SUN MAY 22 2016 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR GUSTY WINDS AND VERY DRY CONDITIONS ACROSS NORTHEAST MINNESOTA FOR... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND VERY DRY CONDITIONS...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. * AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONE 025. * WINDS...SOUTH 10 TO 20 MPH WITH GUSTS TO AROUND 25 MPH. * RELATIVE HUMIDITY...20 TO 25 PERCENT. * TEMPERATURES...UPPER 70S TO LOW 80S. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ MNZ010>012-018-019-026-035-037-221830- /O.CON.KDLH.FW.W.0007.160522T1700Z-160523T0000Z/ KOOCHICHING-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTH ITASCA-CENTRAL ST. LOUIS-SOUTH ITASCA-NORTHERN AITKIN- CARLTON/SOUTH ST. LOUIS- 523 AM CDT SUN MAY 22 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR FOR GUSTY WINDS AND VERY DRY CONDITIONS... * AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 010...011... 012...018...019...026...035 AND 037. * WINDS...SOUTH 10 TO 20 MPH WITH GUSTS TO AROUND 25 MPH. * RELATIVE HUMIDITY...20 TO 25 PERCENT. * TEMPERATURES...UPPER 70S TO LOW 80S. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ G2
904 WWUS83 KDLH 221027 AAB RFWDLH URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE DULUTH MN 527 AM CDT SUN MAY 22 2016 ...CRITICAL FIRE WEATHER CONDITIONS ACROSS NORTHEAST MINNESOTA TODAY... .THE WARM AND DRY WEATHER PATTERN WILL CONTINUE ACROSS NORTHEAST MINNESOTA TODAY...WITH TEMPERATURES CLIMBING TO TO UPPER 70S AND LOW 80S. GUSTY SOUTHERLY FLOW WILL DEVELOP BY THIS AFTERNOON. THE COMBINATION OF DRY VEGETATION...LOW HUMIDITY...AND GUSTY WINDS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF NORTHEAST MINNESOTA NEAR AND NORTH OF HIGHWAY 2 THIS AFTERNOON THROUGH EARLY EVENING. MNZ010>012-018-019-025-026-035-037-221830- /O.CON.KDLH.FW.W.0007.160522T1700Z-160523T0000Z/ KOOCHICHING-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTH ITASCA-CENTRAL ST. LOUIS-NORTH CASS-SOUTH ITASCA- NORTHERN AITKIN-CARLTON/SOUTH ST. LOUIS- 527 AM CDT SUN MAY 22 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR GUSTY WINDS AND VERY DRY CONDITIONS FOR NORTHEAST MINNESOTA... * AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 010...011... 012...018...019...025...026...035 AND 037. * WINDS...SOUTH 10 TO 20 MPH WITH GUSTS TO AROUND 25 MPH. * RELATIVE HUMIDITY...20 TO 25 PERCENT. * TEMPERATURES...UPPER 70S TO LOW 80S. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ G2
576 WWUS83 KDLH 221550 RFWDLH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 1050 AM CDT SUN MAY 22 2016 ...CRITICAL FIRE WEATHER CONDITIONS ACROSS NORTHEAST MINNESOTA TODAY... ...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE MONDAY ACROSS PARTS OF NORTH CENTRAL WISCONSIN... .THE WARM AND DRY WEATHER PATTERN WILL CONTINUE ACROSS NORTHEAST MINNESOTA TODAY...WITH TEMPERATURES CLIMBING TO TO UPPER 70S AND LOWER 80S. SOUTH-SOUTHWEST WINDS WILL PERSIST FOR THE REST OF THE DAY...AND WILL BECOME INCREASINGLY GUSTY THIS AFTERNOON. THE COMBINATION OF VERY DRY VEGETATION AND FUELS...LOW HUMIDITY...AND GUSTY WINDS PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF NORTHEAST MINNESOTA THROUGH EARLY EVENING... GENERALLY ALONG AND NORTH OF THE HIGHWAY 2 CORRIDOR. IN ADDITION... SIMILAR CONDITIONS ARE EXPECTED TO DEVELOP ACROSS PARTS OF NORTHWEST WISCONSIN ON MONDAY AFTERNOON AND EVENING. VERY DRY VEGETATION AND FUEL CONDITIONS WILL PERSIST... ALONG WITH GUSTY SOUTH-SOUTHWEST WINDS...TEMPERATURES IN THE LOWER 80S...AND HUMIDITIES BELOW 35 PERCENT. MNZ010>012-018-019-025-026-035-037-230000- /O.CON.KDLH.FW.W.0007.160522T1700Z-160523T0000Z/ KOOCHICHING-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTH ITASCA-CENTRAL ST. LOUIS-NORTH CASS-SOUTH ITASCA- NORTHERN AITKIN-CARLTON/SOUTH ST. LOUIS- 1050 AM CDT SUN MAY 22 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR GUSTY WINDS AND VERY DRY CONDITIONS FOR MOST OF NORTHEAST MINNESOTA... * AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 010...011... 012...018...019...025...026...035 AND 037. * WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * TEMPERATURES...UPPER 70S TO LOWER 80S. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WIZ003-004-009-230000- /O.NEW.KDLH.FW.A.0003.160523T1700Z-160524T0100Z/ ASHLAND-IRON-PRICE- 1050 AM CDT SUN MAY 22 2016 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR GUSTY WINDS AND VERY DRY CONDITIONS FOR IRON... ASHLAND AND PRICE COUNTIES... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A FIRE WEATHER WATCH FOR GUSTY WINDS AND VERY DRY CONDITIONS...WHICH IS IN EFFECT FROM NOON MONDAY THROUGH 8 PM MONDAY EVENING. * AFFECTED AREA...IN WISCONSIN...FIRE WEATHER ZONES 003...004 AND 009. * WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...AS LOW AS 35 PERCENT. * TEMPERATURES...IN THE LOWER 80S. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
720 WWUS83 KDLH 222246 RFWDLH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 546 PM CDT SUN MAY 22 2016 ...CRITICAL FIRE WEATHER CONDITIONS ACROSS NORTHEAST MINNESOTA TODAY... ...CRITICAL FIRE WEATHER CONDITIONS MONDAY ACROSS PARTS OF NORTH CENTRAL WISCONSIN... .THE WARM AND DRY WEATHER PATTERN WILL CONTINUE ACROSS NORTHEAST MINNESOTA TODAY...WITH TEMPERATURES CLIMBING TO THE UPPER 70S AND LOWER 80S. SOUTH-SOUTHWEST WINDS WILL PERSIST FOR THE REST OF THE DAY...AND WILL BECOME INCREASINGLY GUSTY THIS AFTERNOON. THE COMBINATION OF VERY DRY VEGETATION AND FUELS...LOW HUMIDITY...AND GUSTY WINDS PRODUCE CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF NORTHEAST MINNESOTA THROUGH EARLY EVENING... GENERALLY ALONG AND NORTH OF THE HIGHWAY 2 CORRIDOR. IN ADDITION...SIMILAR CONDITIONS ARE EXPECTED TO DEVELOP ACROSS PARTS OF NORTHWEST WISCONSIN ON MONDAY AND EARLY MONDAY EVENING. VERY DRY VEGETATION AND FUEL CONDITIONS WILL PERSIST...ALONG WITH GUSTY SOUTH-SOUTHWEST WINDS...TEMPERATURES IN THE UPPER 70S TO LOWER 80S...AND HUMIDITIES BELOW 35 PERCENT. LATE IN THAT TIME FRAME WE CAN EXPECT TO SEE SHOWERS AND THUNDERSTORMS MOVING IN. WIZ003-004-009-230700- /O.UPG.KDLH.FW.A.0003.160523T1700Z-160524T0100Z/ /O.NEW.KDLH.FW.W.0008.160523T1400Z-160524T0100Z/ ASHLAND-IRON-PRICE- 546 PM CDT SUN MAY 22 2016 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 8 PM CDT MONDAY FOR GUSTY WINDS AND VERY DRY CONDITIONS FOR IRON...ASHLAND AND IRON COUNTIES... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND VERY DRY CONDITIONS...WHICH IS IN EFFECT FROM 9 AM TO 8 PM CDT MONDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN WISCONSIN...FIRE WEATHER ZONES 003...004 AND 009. * WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 35 PERCENT. * TEMPERATURES...IN THE UPPER 70S TO LOWER 80S. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ MNZ010>012-018-019-025-026-035-037-230000- /O.CON.KDLH.FW.W.0007.000000T0000Z-160523T0000Z/ KOOCHICHING-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTH ITASCA-CENTRAL ST. LOUIS-NORTH CASS-SOUTH ITASCA- NORTHERN AITKIN-CARLTON/SOUTH ST. LOUIS- 546 PM CDT SUN MAY 22 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR GUSTY WINDS AND VERY DRY CONDITIONS FOR MOST OF NORTHEAST MINNESOTA... * AFFECTED AREA...IN MINNESOTA...FIRE WEATHER ZONES 010...011... 012...018...019...025...026...035 AND 037. * WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * TEMPERATURES...IN THE UPPER 70S TO LOWER 80S. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
264 WWUS83 KDLH 230006 RFWDLH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 706 PM CDT SUN MAY 22 2016 ...CRITICAL FIRE WEATHER CONDITIONS MONDAY ACROSS PARTS OF NORTH CENTRAL WISCONSIN... .CRITICAL OR NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP ACROSS PARTS OF NORTHWEST WISCONSIN ON MONDAY AND EARLY MONDAY EVENING. VERY DRY VEGETATION AND FUEL CONDITIONS WILL PERSIST...ALONG WITH GUSTY SOUTH-SOUTHWEST WINDS...TEMPERATURES IN THE UPPER 70S TO LOWER 80S...AND HUMIDITIES BELOW 35 PERCENT. LATE IN THAT TIME FRAME WE CAN EXPECT TO SEE SHOWERS AND THUNDERSTORMS MOVING IN...BRINGING SOME RELIEF TO THE EXTREMELY DRY CONDITIONS. MNZ010>012-018-019-025-026-035-037-230115- /O.EXP.KDLH.FW.W.0007.000000T0000Z-160523T0000Z/ KOOCHICHING-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTH ITASCA-CENTRAL ST. LOUIS-NORTH CASS-SOUTH ITASCA- NORTHERN AITKIN-CARLTON/SOUTH ST. LOUIS- 706 PM CDT SUN MAY 22 2016 ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND VERY DRY CONDITIONS FOR MOST OF NORTHEAST MINNESOTA... RELATIVE HUMIDITY VALUES WILL CONTINUE TO RISE OVERNIGHT...AS WINDS AND TEMPERATURES DECREASE. AS A RESULT...THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR NORTHEAST MINNESOTA. $$ WIZ003-004-009-230815- /O.CON.KDLH.FW.W.0008.160523T1400Z-160524T0100Z/ ASHLAND-IRON-PRICE- 706 PM CDT SUN MAY 22 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 8 PM CDT MONDAY FOR GUSTY WINDS AND VERY DRY CONDITIONS FOR IRON...ASHLAND AND IRON COUNTIES... * AFFECTED AREA...IN WISCONSIN...FIRE WEATHER ZONES 003...004 AND 009. * WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 35 PERCENT. * TEMPERATURES...IN THE UPPER 70S TO LOWER 80S. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ DAP
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this red flag warning went out at May 22, 12:35 AM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, May 22, 12:35 AM CDT, 2 hours 57 minutes before
Area Forecast Discussion National Weather Service Duluth MN 1235 AM CDT SUN MAY 22 2016 .SHORT TERM...(This evening through Sunday) Issued at 150 PM CDT Sat May 21 2016 Main concern for short term will be the dry conditions sunday Current surface obs indicate mainly mostly sunny skies except for mostly cloudy skies at the tip of the arrowhead. radar indicates showers across that region. These showers will end by sunset as the heating decreases. The area of high pressure will continue to move east of the region tonight and sunday. A stronger southerly flow will develop sunday morning on the backside of the high. This will combine with low relative humidity values of 17-25 percent to cause another day of critical fire weather conditions across the same areas on sunday in Northeast minnesota as today. Other areas will see near-critical fire weather conditions on sunday. .LONG TERM...(Sunday night through Saturday) Issued at 150 PM CDT Sat May 21 2016 Upper level ridging will cover northwest Wisconsin Sunday night while an upper trof moves into the Northern Plains. Meanwhile, a frontal boundary will occur in the vicinity of the upper trof. Models have slowed the onset of the rain in the forecast area to after 06Z/1 AM Monday. Removed the mention of rain from Sunday evening and lowered the pops a bit overnight to account for this slower solution. On Monday, the frontal boundary moves into the forecast area as the upper trof weakens a bit. Showers and thunderstorms will form along and ahead of this front and move in a northeast direction. Adjusted pops on Monday to reflect the slow movement of the front/upper trof and have highest pops west, lower pops east. The front continues slowly eastward Monday night and is accompanied by another upper shortwave in the southwest flow aloft. Showers and storms will continue and end gradually from west to east overnight. Tuesday through Thursday finds the area under the influence of a closed upper low that meanders from eastern Saskatchewan to northwest Ontario. This keeps the region in an unstable atmosphere as moisture keeps pumping into the region from the south. As pieces of shortwave energy pass through the area, showers and storms will sporadically develop and affect the forecast area. There will be some breaks from the rain, but will be difficult to time and have pops throughout. By Friday, the Ontario low dissolves as another closed low organizes over Nebraska. This will pump Gulf of Mexico moisture into the region for more showers and storms. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1234 AM CDT Sun May 22 2016 VFR conditions are expected across the Northland throughout the TAF period. Skies will generally be clear overnight and into Sunday. By Sunday evening, there will likely be an increase in clouds, as a cold front and low pressure system approach from the west. We are anticipating the precipitation will hold off until later Sunday Night and Monday. && .PRELIMINARY POINT TEMPS/POPS... DLH 49 76 55 72 / 0 0 30 60 INL 49 80 60 75 / 0 10 60 60 BRD 46 79 61 75 / 0 10 50 70 HYR 43 81 56 77 / 0 0 10 50 ASX 47 79 54 78 / 0 0 10 50 && .DLH Watches/Warnings/Advisories... WI...None. MN...None. LS...None. && SHORT TERM...Stewart LONG TERM...GSF AVIATION...Melde/DAP
Hazardous weather outlook, May 21, 8:43 PM CDT, 6 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 843 PM CDT SAT MAY 21 2016 MNZ010>012-018-019-026-035-037-221130- KOOCHICHING-NORTH ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTH ITASCA-CENTRAL ST. LOUIS-SOUTH ITASCA-NORTHERN AITKIN- CARLTON/SOUTH ST. LOUIS- 843 PM CDT SAT MAY 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MINNESOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE OVER PORTIONS OF THE AREA LATE SUNDAY NIGHT WITH THEM BECOMING LIKELY MONDAY INTO MONDAY EVENING. THERE WILL BE PERIODIC CHANCES FOR MORE THUNDERSTORMS TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. MNZ020-021-025-033-034-036-038-WIZ001>004-006>009-221130- SOUTHERN LAKE/NORTH SHORE-SOUTHERN COOK/NORTH SHORE-NORTH CASS- SOUTH CASS-CROW WING-SOUTH AITKIN-PINE-DOUGLAS-BAYFIELD-ASHLAND- IRON-BURNETT-WASHBURN-SAWYER-PRICE- 843 PM CDT SAT MAY 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE OVER PORTIONS OF THE AREA LATE SUNDAY NIGHT WITH THEM BECOMING LIKELY MONDAY INTO MONDAY EVENING. THERE WILL BE PERIODIC CHANCES FOR MORE THUNDERSTORMS TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LSZ121-140>148-221130- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 843 PM CDT SAT MAY 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE OVER PORTIONS OF THE AREA LATE SUNDAY NIGHT WITH THEM BECOMING LIKELY MONDAY INTO MONDAY EVENING. THERE WILL BE PERIODIC CHANCES FOR MORE THUNDERSTORMS TUESDAY THROUGH FRIDAY. DAP MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
Nearby
Red Flag Warnings in Minnesota, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.